MAUDE Adverse Event Report: STRYKER SPINE-US 11X28X12DEG-11; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 11X28X12DEG-11; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48953112
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient that was in pain.Upon post-op x-ray, it was confirmed that the cage had migrated.The patient underwent revision surgery to replace the cage with larger size cage.
 
Additional Manufacturer Narrative
Labelling review and risk assessment.Visual, dimensional, functional, and materials analysis could not be performed as the device was discarded.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.A cage main body migration/pull out post-operatively was confirmed via correspondence.The migration occurred on l4/l5 posteriorly.There were no reported migration, loosening, or fracture of the supplemental fixation system.There was no patient fall or trauma reported after the surgery.During the primary surgery, the surgeon sized the disc space using a disc shaver, the feel of the shaver was secure, and there were no compression applied after the cage implantation.Based on information received, the root cause of the reported event could not be determined conclusively; however, the plausible root cause could be due to the improper size of cage inserted.According to the surgical technique statement, "the compression or distraction maneuvers should be performed once all of the blockers are inserted but not final tightened." "effective distraction aids in removal of the superior articular process, decompression of the neuroforamen, preparation of the disc space and insertion of the cage.Particularly in patients with less than ideal bone quality, it might be useful to size the interspace with paddle distractors, reamer distractors, or trials before locking the distraction down through the pedicle screws.Interspace distraction helps provide a sense of restoration of annular tension and helps to avoid pedicle screw pre-loading (which may cause post-operative loosening).".
 
Event or Problem Description

Brand Name
11X28X12DEG-11
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8492739
Report Number3004024955-2019-00009
Device Sequence Number1538291
Product Code MAX
UDI-Device Identifier07613327295825
UDI-Public07613327295825
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162262
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48953112
Device Lot NumberEAPM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;